MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was placed in the patient's bile duct for a percutaneous transhepatic cholangio-drainage (ptcd) procedure.Angiography was used to confirm catheter placement.When aspiration was performed to verify device function, nothing was aspirated.The physician then flushed the catheter and discovered leakage around the hub.The device was replaced and the procedure was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Product received on: 30oct2018.Investigation - evaluation: a review of the complaint history, device history record, documentation, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.One unlocked 10.2fr mac-loc catheter was returned for evaluation in used condition.Biological matter was present on the device with no additional surface damage noted.A leak test was conducted and was unable to confirm the presence of a leak in the device.Tug and twist tests revealed that the proximal assembly was secure.Upon removal of the connector cap, the suture string was found normal in the threads.The flare appeared slightly frayed and had multiple lips, but due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined if the flare was manufactured to specifications.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.Inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for lot 9085707 found no relevant nonconformances that could be associated with this failure mode.Two nonconformances were found in tubing subassembly lots sa9006210 and sa9006211 for tubing obstruction, in which all affected devices were scrapped.It should be noted that there have been no other complaints reported for this or similar device lots.The instructions for use (ifu) advise the user to inspect the product prior to use to ensure that no damage has occurred.Based on the information provided, examination of the returned product and the results of our investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7980095
Report Number1820334-2018-03146
Device Sequence Number11020332
Product Code GBO
UDI-Device Identifier00827002137653
UDI-Public(01)00827002137653(17)210810(10)9085707
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-WF-HC
Device Lot Number9085707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1